It’s supposed to help with depression. I’m concerned that it might interact with abilify though but couldn’t find any bad interactions in a google search.
I would run it by your doctor first.
How many supplements are you now taking, out of curiosity? Surely some of them would interact with each other plus the meds?
I was interested in the 5-htp as well.
Are you sure isolating yourself is the right way to go when combating depression? Connection is the cure to so many ills. (Just saying)
Too much 5 - HTP in your system can cause a spike in serotonin levels, resulting in side effects such as anxiety, shivering, and serious heart problems. … Do not take 5 - HTP if you are taking other medications that boost serotonin levels, such as antidepressants like SSRIs and MAO inhibitors.Jun 14, 2015
Run it by your doctor.
I’m not taking a lot.
Ugh. I’ve had it with normies. It’s less depressing to isolate.
Yeah. It’s something that should be treated like a medicine rather than a supplement. I’ll be extra careful with it.
Oh maybe you’re right. I’m taking NAC and taurine as well. I forgot.
I’m taking NAC, fish oil, beetroot extract (to lower blood pressure), plant sterols (to lower cholesterol), b complex, b12, probiotics, Only NAC can I feel working on my mood.
Don’t take 5-HTP if you already take a prescription anti-depressant. I did, and I felt all kind of weird. Racing thoughts, headrushes, fast heartbeat…it stopped when I stopped the 5 HTP.
Once you run it past your pdoc, I wish you well with it. You could also call your pharmacist to check for an interaction with Abilify. I did that when I first went on Melatonin, checked it against my med cocktail. Good luck!
Thanks. I don’t take an antidepressant but google did show an interaction with them like you said. I think I should be fine to experiment with it short term.
It can be great if you truly have a serotonin deficiency. 5-HTP converts directly into serotonin, thus rasing levels in the body. SSRIs don’t raise levels by making more, but rather re-use what you already have, but as time goes by and you have less and less to re-use, then many people get a “poop out syndrome” while taking the SSRI that was helping and it no longer helps.
More importantly, the FDA does not study supplements and thus most physicians don’t know their ingredients. I suggest you ask your pharmacist for advice. I have an interaction-checking program and I cannot find any significant reaction between 5-HTP and Abilify, but your pharmacist can also advise you about this.